Alert archive / Hawaii / Special Marine Warnings in 2011
Special Marine Warning 21, NWS Honolulu, HI
NWS Honolulu, HI issued this special marine warning at Jan 13, 2011, 4:31 AM HST. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2011, 4:31 AM HST (14:31 UTC)
- Expired
- Jan 13, 2011, 5:30 AM HST
- In force
- 59 min
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 2.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414
WHHW50 PHFO 131431
SMWHFO
PHZ118-119-121-131530-
/O.NEW.PHFO.MA.W.0021.110113T1431Z-110113T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
431 AM HST THU JAN 13 2011
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
ALENUIHAHA CHANNEL
MAALAEA BAY
MAUI COUNTY LEEWARD WATERS
* UNTIL 530 AM HST
* AT 431 AM HST...RADAR SHOWED A LINE OF THUNDERSTORMS PRODUCING
STRONG WINDS 34 KNOTS OR GREATER FROM 6 NM NORTHWEST OF WAILUKU AND
TO 11 NM SOUTHWEST OF FAD BUOY JJ...OR FROM 5 NM NORTHWEST OF
WAIEHU TO 31 NM SOUTHWEST OF WAILEA...MOVING SOUTHEAST AT 15 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...LOCALLY HIGHER SEAS...DANGEROUS
LIGHTNING...AND REDUCED VISIBILITY IN HEAVY RAIN. SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THIS STORM PASSES.
&&
LAT...LON 2028 15691 2086 15666 2080 15656 2081 15647
2079 15644 2064 15643 2059 15639 2065 15621
2065 15608 2002 15641
TIME...MOT...LOC 1431Z 306DEG 15KT 2096 15655 2031 15680
$$
BIRCHARDWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this special marine warning went out at Jan 13, 3:40 AM HST, 51 minutes earlier.
Area forecast discussion, Jan 13, 3:40 AM HST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST THU JAN 13 2011 .SYNOPSIS... UNSETTLED WEATHER WILL PERSIST FOR ANOTHER DAY BEFORE DRIER CONDITIONS SETTLES IN FOR THE REST OF THE WEEK. A MODERATE SOUTHERLY WIND FLOW TODAY WILL EASE FURTHER...TO LIGHT AND VARIABLE BY SATURDAY. ANOTHER COLD FRONT IS EXPECTED TO BRING ANOTHER BOUT OF WEATHER TO THE ISLANDS LATE SUNDAY INTO MONDAY. && .DISCUSSION... THE COLD FRONT BECAME DIFFICULT TO LOCATE ONCE IT PAST KAUAI ABOUT 8 PM HST WEDNESDAY EVENING. IT IS EXPECTED TO EITHER WEAKEN OR MOVE NORTH...AWAY FROM THE ISLANDS TODAY. THE HEAVY SHOWERS AND STORMS THAT WERE STUCK OVER WESTERN OAHU DURING WEDNESDAY EVENING FINALLY MOVED RAPIDLY EAST NEAR MIDNIGHT AND IS NOW LOCATED OVER THE VALLEY ISLE AND LANAI. THE BIG ISLAND HAS BEEN RATHER QUIET DURING THE PAST 24 TO 36 HOURS. SOME SHOWERS DID TRIED TO GET GOING OVER THE SOUTH AND EAST SIDE OF THE ISLAND DURING THE EVENING BUT THEY WERE SHORT LIVED. WE ANTICIPATE THE ACTIVITY OVER MAUI COUNTY TO WORK ITS WAY THERE LATER TODAY. THE DISSIPATING OR DEPARTING FRONT WILL NOT HELP THE CAUSE OF DIMINISHING THE THREAT OF HEAVY SHOWERS AND STORMS TODAY. WE MAY HAVE LOST SOME...NOT ALL...OF THE DYNAMICS AS THE SHORT WAVE TROUGH PULLS OUT. THE GFS MODEL...AT LEAST...IS STILL SUGGESTING SOME SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS FOR TODAY WITH MOISTURE EXTENDING TO ABOVE 30000 FEET. GIVEN A WELL SATURATED GROUND...ANY MORE SHOWERS...AND IT DOES NOT NEED TO BE HEAVY...CAN CAUSE PROBLEMS. HENCE...THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH AT LEAST THIS AFTERNOON. THE WINTER STORM WARNING FOR THE BIG ISLAND SUMMITS WILL HAS BEEN RENEWED AS PER REASONING NOTED ABOVE. THE POSITIVE PART IS THE WINDS. THE STRONG AND GUSTY SOUTHWEST WINDS HAVE PRETTY MUCH ABATED. SO FOR THE EXCEPTION OF THE BIG ISLAND SUMMITS...ALL WIND RELATED ADVISORY/WARNING ARE CANCELED. THE WINDS WILL STAY PRETTY MUCH SOUTHERLY INTO THE WEEKEND AND TRENDING LIGHTER INTO FRIDAY. THE NEXT COLD FRONT IS EXPECTED TO REACH KAUAI SUNDAY AFTERNOON... FOLLOWED BY OAHU SUNDAY EVENING...MAUI COUNTY EARLY MONDAY MORNING AND THE BIG ISLAND MONDAY AFTERNOON. INITIALLY...WE ARE FORECASTING FOR ONLY SHOWERS. THIS WILL LIKELY CHANGE IN THE COMING DAYS AS MODELS ARE STARTING TO SUGGEST HEAVIER SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS. WE ARE CALLING FOR THE RETURN OF TRADES THE SECOND HALF OF NEXT WEEK OR ONCE THIS FRONT WASHES OUT OVER THE BIG ISLAND AREA. && .MARINE... THE GALE WARNING IS CANCEL FOR THE KAUAI/KAIWI/PAILOLO CHANNELS AND OFFSHORE WATERS. DITTO FOR THE SMALL CRAFT ADVISORY FOR THE REMAINING HAWAIIAN WATERS. SWELL WISE...A NEW LARGE WEST NORTHWEST SWELL IS SLATED TO ARRIVE FRIDAY NIGHT WITH SURF HEIGHTS NEARING THE WARNING THRESHOLDS ALONG NORTH AND WEST FACING SHORES SATURDAY. ELSEWHERE...THE ROUGH...SHORT PERIOD SURF ALONG SOUTH AND WEST FACING SHORES...FROM THE STIFF SOUTHWEST WINDS...WILL BE EASING OFF THURSDAY. && .AVIATION... AIRMET REMAINS UP FOR MT OBSC OVER THE SMALLER ISLANDS. AIRMET ALSO REMAINS IN EFFECT FOR MOD ICING FROM KAUAI TO MAUI...AND FOR MOD TURB FOR THE ENTIRE STATE. TSRA ARE NOW MOVING THRU MAUI COUNTY... BRINGING PREVAILING MVFR CONDS AND BRIEF IFR CONDS. HOWEVER...CONDS OVER THE WESTERN HALF OF THE STATE ARE STARTING TO IMPROVE...AS TSRA HAVE MOSTLY MOVED OUT...LEAVING BEHIND AREAS OF STRATIFORM -RA/RA AND TEMPO MVFR CIGS/VIS. CONDS WILL IMPROVE BY TONIGHT FOR THE REST OF THE STATE AS THE FRONT DISSIPATES AND CIGS GRADUALLY LIFT. TURB MAY ALSO DECREASE SOMEWHAT BY THIS AFTERNOON AS SOUTHERLY WINDS DECREASE A BIT. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH CONTINUES TO UNTIL 6 PM HST TODAY FOR ALL HAWAIIAN ISLANDS. WINTER STORM WARNING ALSO REMAINS IN EFFECT TO UNTIL 6 PM HST TODAY FOR THE BIG ISLAND SUMMITS. THE WIND ADVISORY REMAINS IN EFFECT FOR THE BIG ISLAND SUMMITS TO UNTIL 6 PM TODAY BUT IS CANCELED FOR HALEAKALA SUMMIT AND ELSEWHERE. THE GALE WARNING IS CANCELED EFFECTIVE IMMEDIATELY FOR THE KAUAI KAIWI AND PAILOLO CHANNELS AND OFFSHORE WATERS NORTH OF THE ISLANDS. THE SMALL CRAFT ADVISORY IS CANCELED AS WELL FOR THE REMAINING HAWAIIAN WATERS. && PUBLIC/MARINE...LAU AVIATION...HARRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 2:22 PM HST | Areal Flood Advisory | HFO | Kalawao | 6 hr |
| Jan 12, 3:55 PM HST | Gale Warning | HFO | 12 hr | |
| Jan 12, 3:56 PM HST | Special Marine Warning | HFO | 77 min | |
| Jan 12, 4:59 PM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Jan 12, 5:39 PM HST | Special Marine Warning | HFO | 111 min | |
| Jan 12, 5:51 PM HST | Flash Flood Warning | HFO | Honolulu | 6 hr |
| Jan 12, 6:31 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Jan 12, 9:26 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Jan 12, 11:28 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Jan 12, 11:33 PM HST | Flash Flood Warning | HFO | Honolulu | 9 hr |
| Jan 13, 12:37 AM HST | Special Marine Warning | HFO | 53 min | |
| Jan 13, 12:45 AM HST | Severe Thunderstorm Warning | HFO | Kalawao | 30 min |
| Jan 13, 12:54 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Jan 13, 1:24 AM HST | Special Marine Warning | HFO | 96 min | |
| Jan 13, 1:56 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Jan 13, 2:55 AM HST | Special Marine Warning | HFO | 95 min | |
| Jan 13, 3:10 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Jan 13, 3:42 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Jan 13, 4:11 AM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Jan 13, 5:03 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Jan 13, 5:21 AM HST | Special Marine Warning | HFO | 24 min | |
| Jan 13, 5:39 AM HST | Special Marine Warning | HFO | 36 min | |
| Jan 13, 6:02 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Jan 13, 7:42 AM HST | Special Marine Warning | HFO | 63 min | |
| Jan 13, 8:11 AM HST | Special Marine Warning | HFO | 64 min | |
| Jan 13, 8:37 AM HST | Areal Flood Advisory | HFO | Honolulu | 6 hr |
| Jan 13, 8:43 AM HST | Special Marine Warning | HFO | 62 min | |
| Jan 13, 9:18 AM HST | Special Marine Warning | HFO | 65 min | |
| Jan 13, 9:39 AM HST | Small Craft Advisory | HFO | 18 hr | |
| Jan 13, 9:45 AM HST | Special Marine Warning | HFO | 35 min |
Nearby
Special Marine Warnings in Hawaii, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.